It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-16-2005, 09:31 PM   #1
Senior Veteran
(female)
 
ASDGRMama's Avatar
 
Join Date: Aug 2004
Location: Michigan
Posts: 1,223
ASDGRMama HB User
Insomnia and no appetite...what can be done?

I'm feeling better physically than I did last week. My symptoms lessened quite a bit once my period stopped.

I can't get to sleep still though (and when I do I wake up a lot throughout the night). I also have no appetite and am having some difficulty swallowing and digesting (bloated/gassy and nauseated).

Is there anything at all that can be done outside of a med increase (I've been on 50mcg of levoxyl for 9 weeks but my endo won't up my meds because my TSH 2 1/2 weeks ago was 1.85).

I'm almost ashamed to admit that I took Nyquil the other night for no other reason than to induce drowsiness...it backfired...it made me really jittery instead . Obviously I don't plan on taking it anymore.

Funny thing is I could sleep all day but it makes me feel even more tired and dragged out to "sleep in" or nap.

Oh and another thing is that I've been drinking protein shakes during the day to help get some nutrients in. I mix the protein powder with milk which I've always tolerated very well. Lately though it seems to be making me even more bloated and gassy. Is it possible that I've become lactose intolerant or is it something thyroid related?

Thanks for any info!

Love and Prayers, Kelly

P.S. I keep to a regular routine and have been getting regular mild exercise the last few weeks. I also try to eat something high in protein before bed to prevent low blood sugar at night. I had hoped these measures would help some but they haven't. Another thing to consider is that it seems to be cyclical. I sleep pretty well the week before and the week after ovulation but the rest of the time I feel like I do now...just can't settle down. My husband has mild restless leg syndrome and I recently described to him that when I lay down in bed I feel like I have restless *body* syndrome .

Just for the record I've also tried reading and taking a warm bath but those weren't much help either. The problem is that I'm tired when I go to bed...very tired...I just can't get to sleep...I feel like my body needs to get up and move...

Sorry to be so long ! Thanks for any help!

 
Sponsors Lightbulb
   
Old 10-17-2005, 03:22 AM   #2
Inactive
(female)
 
Join Date: Mar 2005
Posts: 1,143
pixiek HB User
Re: Insomnia and no appetite...what can be done?

Well, I had those troubles (bloating) (and insomnia is often hypo symtpom) when I was undermedicated...1.85 is higher than when I started meds (1.57)! and I was very symptomatic.

I am going to make a naughty suggestion: do you know dogs sometimes eat meds? Sometimes Husbands throw them away by mistake. My kid flushed it down the toilet..what a mess.... once I dropped it down the garbage disposal. Another time I was so brain fogged I misplaced it...another time I was so brain fogged and took extra for a week...you get my drift? If it were me, I would up by 25 somehow and deal with the "confession" later.

In the short term chamomile tea (no sugar) helps me to calm down, warm milk (I don't think you suddenly got lactose intolerance though milk can cause gas I think), melatonin.....watch out for any cold meds or allergy meds...they may actually contain caffeine...don't blame you for trying though...done it myself! And Lavendar to sniff.....hope you sleep well tonight....Pixiek

PS: oooooo, Kelly, I just saw another excuse on another board and it is true....she left her meds at the hotel! Sounds good to me! Pixiek

Last edited by pixiek; 10-17-2005 at 03:52 AM.

 
Old 10-17-2005, 04:23 AM   #3
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,879
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: Insomnia and no appetite...what can be done?

Benadryl helps me go to sleep.
__________________
** RAI ablation for Graves disease 2004**

 
Old 10-17-2005, 07:42 AM   #4
Newbie
(female)
 
Join Date: Oct 2005
Posts: 2
momof4under4 HB User
Re: Insomnia and no appetite...what can be done?

Is bloating and gassiness a thyroid symptom? I've been having that problem for months and months .... it's almost unbearable to the point it is waking me up for hours each night because I feel so nauseated. Anyway, I've been taking Unisom for insomnia .... I try to just take it once in a while, but it REALLY has helped me to fall asleep. Good luck!!!

 
Old 10-17-2005, 08:07 AM   #5
Senior Veteran
(female)
 
ASDGRMama's Avatar
 
Join Date: Aug 2004
Location: Michigan
Posts: 1,223
ASDGRMama HB User
Re: Insomnia and no appetite...what can be done?

Thank you all so much for the suggestions.

Pixie ...you gave me a good laugh...thank you! I really believe taking another half of the 50's would help (it'd up me from 50-75). My endo gave me 11 refills to cover the next year and my next appt isn't for 6 months. In the mean time I have my referral to the holistic dr but I'm not sure when it is (I called my PCP's office and they said they're just waiting to make the appt ...I'm very excited about it!).

So I really have nothing to lose by upping. The holistic doc uses Armour so I'll probably be back on that after I see him.

It's honestly awful to have to choose between suffering or self-medicating!

Thanks again!

Love and Prayers, Kelly

 
Old 10-17-2005, 04:50 PM   #6
Inactive
(female)
 
Join Date: Mar 2005
Posts: 1,143
pixiek HB User
Re: Insomnia and no appetite...what can be done?

Quote:
Originally Posted by momof4under4
Is bloating and gassiness a thyroid symptom? I've been having that problem for months and months .... it's almost unbearable to the point it is waking me up for hours each night because I feel so nauseated. Anyway, I've been taking Unisom for insomnia .... I try to just take it once in a while, but it REALLY has helped me to fall asleep. Good luck!!!
==========
Yes, I believe it is for me....but I am on meds and I am not sure if it is a sign of overmedication or under. For me I did not get the bloating at all until I upped Synthroid to 75mcg...before that on 50 I did not have it....Pixiek

 
Old 10-19-2005, 02:55 PM   #7
Junior Member
(female)
 
Join Date: Sep 2005
Posts: 36
keke18 HB User
Re: Insomnia and no appetite...what can be done?

Kelly,

I too have the gassiness and bloating (mainly in the middle of the night). I can usually go to sleep right away, but it wakes me up about an hour and a half after I've gone to sleep. In addition, I feel hot, my heart rate is elevated, and my teeth chatter. I have Hashi's but haven't started any meds yet. I was hoping it would get better if I did start the meds (the doc has given me some samples of Synthroid).

I was thinking it was probably because the digestion is slowed down by being hypo, but that's just my own self diagnosis.

My sister, who also has Hashi's, swears by Maalox Max, although I haven't tried it yet.

Let me know if you find something that works!!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Fatigue, Insomnia, Chest Pain, Shortness of Breath, etc... Ideas? Cavemanman0 General Health 10 03-31-2011 02:05 PM
Severe Insomnia, nightmares and meds Bilbo Sleep Disorders 52 08-17-2010 08:53 AM
Insomnia on lexapro? renie2 Anxiety 4 06-25-2009 02:07 PM
Meds w/o insomnia Erinleighm33 Depression 2 12-05-2008 09:35 PM
Does taking/stopping your pain meds cause insomnia? TexMom85 Pain Management 14 05-29-2008 09:40 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:07 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!